It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-08-2005, 09:07 PM   #1
Senior Member
(male)
 
Join Date: Nov 2004
Location: Cali
Posts: 147
boricuaitaliano HB User
Lamictal Question

Hello everyone,

My doctor gave me Lamictal to try out does anyone have any feedback on this? I am aware of the side effects. I just want to hear your stories weather they are good or bad.
Thnx

 
Sponsors Lightbulb
   
Old 07-09-2005, 12:22 AM   #2
Senior Member
(female)
 
Join Date: May 2005
Posts: 199
Zbaby HB User
Re: Lamictal Question

Like Lamictal so much more than Lithium. It's the anchor for my current med mix which is working out really well. It's worth a shot, although I didn't notice the slight mood-elevating effect that my p-doc mentioned. Got Celexa and Wellbutrin to take care of that part. Just make sure you ramp up your dosage slowly and watch for any signs of skin rash. Personally I didn't experience the rash and haven't noticed any major side effects aside from more thirst.

 
Sponsors Lightbulb
   
Old 07-09-2005, 01:32 AM   #3
Senior Member
(male)
 
Join Date: Nov 2004
Location: Cali
Posts: 147
boricuaitaliano HB User
Re: Lamictal Question

Cool,
I think you were the one who recommended Lamictal to me on another post. The docs gave me so many medications that have not worked and the way I feel if this med does not work I am thinking of stop taking medication periods. The only reason why I went to see a p-doc because I have a sleeping problem. They told me I was depressed so they gave me anti-depressants and anti-depressants did not help, then they said I am bipolar but none of these meds are not helping. Lithium helped me for a little while then it stopped working. I have taking so many medication and spent thousands of dollars, I almost feel like opening my own Pharmacy with all my meds
Overall my only condition is I cant sleep, little anger once and a while and maybe borderline ADD.
I feel since I started taking meds I have developed all these new problems that I never had before. I have gained weight, from 145 to 183 lbs, losing my hair (maybe it's genetics), look older then what I am. Before people thought I was a teenager but now ...lol.
Thanks to Prozac that not only made me depressed it also robbed me of my libido. Maybe thats why I look so old and I am only 29
Sorry for venting
I just wish doctors would try to find out the source of the problem instead of quick to write and prescription. If your not ill medications will only make you ill.

 
Old 07-09-2005, 10:21 PM   #4
Senior Member
(female)
 
Join Date: May 2005
Posts: 199
Zbaby HB User
Re: Lamictal Question

Lithium made me gain weight, too, and I had a difficult time concentrating on anything for more than 5 seconds. Never been on Prozac, but other ADs like Celexa and Wellbutrin. Had no decrease in libido on Celexa and, if anything, Wellbutrin made me more anxious to get somethin'-somethin' when the DH and I were awake enough. In conjunction with a mood stabilizer, ADs can work VERY well when you find the right one.

 
Old 07-10-2005, 06:44 AM   #5
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
Re: Lamictal Question

Is lamictal an anti-depressant or a mood stabilizer?

 
Old 07-10-2005, 11:02 AM   #6
Senior Member
(female)
 
Join Date: May 2005
Posts: 199
Zbaby HB User
Re: Lamictal Question

Lamictal's a mood stabilizer.

 
Old 07-10-2005, 11:40 AM   #7
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: Lamictal Question

I am on 150 mg lamictal and 1200 mg lithium. I haven't noticed anything bad happening to me, of course I wouldn't know which med was causing what problem anyhow.(LOL). Maybe slight weight gain but only because I am a nervous eater and don't know when to stop.

 
Old 07-10-2005, 08:15 PM   #8
Senior Member
(male)
 
Join Date: Nov 2004
Location: Cali
Posts: 147
boricuaitaliano HB User
Re: Lamictal Question

Hey again,
I started taking Lamictal on Friday, taking in 25 mg per night. I am starting to notice red rashes on my arm and hands but it could not be from the Lamictal right? I just started it and at a low dosage, how could that happen so fast if it is.
My wife tells me to stop taking it but I spent $40 on this so I am sticking it through until I am out and with benadryl or something.
Whats your opinion?

 
Old 07-10-2005, 08:49 PM   #9
Senior Member
(female)
 
Join Date: May 2005
Posts: 199
Zbaby HB User
Re: Lamictal Question

Tell your doc immediately about the skin rashes. That is a symptom to look out for with Lamictal. Your doc may want to you stay on it a little bit longer -- sometimes the rashes subside on their own. Or, he/she may think your body is hypersensitive to the drug and suggest an alternative for you.

I had a little bit of rash, too, but I got past that phase and have been happy with the drug since. It's too early to tell which way the wind blows for you, so call up the doc tomorrow and make an appointment.

 
Old 07-10-2005, 10:27 PM   #10
Senior Member
(male)
 
Join Date: Nov 2004
Location: Cali
Posts: 147
boricuaitaliano HB User
Re: Lamictal Question

My rashes are very little but I will call my doc tomorrow. What is the big deal with getting a rash on lamictal anyways? Everyone makes it seem like it's life threating or something. Just a lil rash that goes away the following day but then a new one breakouts. Yesterday it was on my elbows and today it's gone but today I have a lil rash on my hands. Is a rash really serious and why?
thanks

 
Old 07-11-2005, 12:26 AM   #11
Senior Member
(female)
 
Join Date: May 2005
Posts: 199
Zbaby HB User
Re: Lamictal Question

I'm not sure why it's a big deal, but that was the one warning my doc(s) gave me about L. It wasn't clear from the original post what degree of rash you have. From your last post, it sounds similar to what I experienced the first few days with L., so I'd stick with it. Still, your doc will want to know what's going on -- just make sure to tell him that it's not that severe.

In my own experience, rashes can indicate an allergy or sensitivity to a drug. I immediately got a very bad rash along with fever when I took penicillin. It doesn't sound like you're allergic to L., but it's always good to be mindful when symptoms crop up.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Doc uping Lamictal to 300mg tattoogirl Bipolar Disorder 11 12-05-2009 12:42 AM
Does anyone take Lamictal? I have a question or two :) MissMuse Obsessive Compulsive Disorder (OCD) 1 09-21-2008 02:29 PM
Yay Lamictal totallyclueless Bipolar Disorder 6 09-19-2008 03:07 PM
Lamictal.. klawk316 Bipolar Disorder 8 08-28-2007 10:16 PM
LAMICTAL question for Tsohl & others who can help... 4support Family & Friends of the Mentally Ill 5 08-25-2007 03:39 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:05 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!